There is still a gap between the information available on the desired and adverse effects of drugs, and the use of these drugs in clinical practice. We present an enquiry from a patient with a wish to father a child. He asked if carbamazepine and/or lercanidipine might be the cause of his raised prolactin level; his urologist had denied this. After searching the literature, we found that both drugs possibly raise prolactin levels and, in addition, may have negative effects on spermatogenesis, male fertility hormones and the fertilisation process. The patient was recommended to discuss the medication with his neurologist and cardiologist and, if possible, change or discontinue both drugs. An extensive search was necessary to gather the relevant information. In this case relevant data about the drugs’ effects on male fertility were available, but difficult to obtain
- drug information
- male fertility
- knowledge gap
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.